Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 5, NWS Spokane, WA

March 30, 2011Whitman County, Washington; Latah County, Idaho

NWS Spokane, WA issued this river flood warning at Mar 30, 2011, 11:01 AM PDT for Whitman County, Washington; Latah County, Idaho. It took effect at Mar 30, 2011, 10:17 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 11:01 AM PDT (18:01 UTC)
In effect from
Mar 30, 2011, 10:17 PM PDT
Expired
Mar 31, 2011, 6:11 AM PDT
In force
8 hr
Issued by
NWS Spokane, WA
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The river

Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 15.12 ft at Mar 31, 2011, 3:00 AM PDT.

actionminormoderatemajor101503/3003/3104/01
Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WGUS46 KOTX 301801
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1101 AM PDT WED MAR 30 2011

...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH IDAHO AND EXTREME EASTERN WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY

HEAVY RAIN AND SNOW MELT WILL CAUSE RIVERS IN THE CENTRAL PANHANDLE TO 
RISE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-310601-
/O.NEW.KOTX.FL.W.0005.110331T0512Z-110401T0137Z/
/PLOI1.1.ER.110331T0512Z.110331T0600Z.110331T1337Z.NO/
1101 AM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PALOUSE RIVER NEAR POTLATCH.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 AM THE STAGE WAS 12.5 FEET AND RISING RAPIDLY. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 PM 
  WEDNESDAY EVENING.  IT IS EXPECTED TO CREST NEAR 15.2 FEET 
  WEDNESDAY NIGHT AROUND MIDNIGHT.
* AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND 
  PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK
  IN POTLATCH.

$$

IDC009-310600-
/O.NEW.KOTX.FL.W.0006.110401T1252Z-000000T0000Z/
/SJMI1.1.ER.110401T1252Z.110408T0600Z.000000T0000Z.NO/
1101 AM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ST JOE RIVER AT ST MARIES.
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 10 AM THE STAGE WAS 27.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 32.5 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY FRIDAY 
  MORNING AND CREST NEAR 32.8 FEET ON FRIDAY.
* AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE 
  ST JOE VALLEY.

$$
3 follow-up statements
669 
WGUS46 KOTX 301844 CCA
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE, WA
1101 AM PDT WED MAR 30 2011

...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH IDAHO AND EXTREME EASTERN WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY

HEAVY RAIN AND SNOW MELT WILL CAUSE RIVERS IN THE CENTRAL PANHANDLE TO
RISE THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-310601-
/O.COR.KOTX.FL.W.0005.110331T0512Z-110401T0137Z/
/PLOI1.1.ER.110331T0512Z.110331T0600Z.110331T1337Z.NO/
1101 AM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A

* FLOOD WARNING FOR
  THE PALOUSE RIVER NEAR POTLATCH.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 9 AM THE STAGE WAS 12.5 FEET AND RISING RAPIDLY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 PM
  WEDNESDAY EVENING.  IT IS EXPECTED TO CREST NEAR 15.2 FEET
  WEDNESDAY NIGHT AROUND MIDNIGHT.
* AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND
  PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK
  IN PALOUSE.

$$

IDC009-310600-
/O.NEW.KOTX.FL.W.0006.110401T1252Z-000000T0000Z/
/SJMI1.1.ER.110401T1252Z.110408T0600Z.000000T0000Z.NO/
1101 AM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A

* FLOOD WARNING FOR
  THE ST JOE RIVER AT ST MARIES.
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE
  WARNING IS CANCELLED.
* AT 10 AM THE STAGE WAS 27.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.5 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY FRIDAY
  MORNING AND CREST NEAR 32.8 FEET ON FRIDAY.
* AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE
  ST JOE VALLEY.

$$
175 
WGUS86 KOTX 310459
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
959 PM PDT WED MAR 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY

ADDITIONAL MODERATE TO HEAVY RAIN COMBINED WITH SNOW MELT FROM VERY
HIGH SNOW LEVELS WILL CAUSE RIVERS IN THE CENTRAL PANHANDLE OF
IDAHO AND WASHINGTON PALOUSE TO RISE THROUGH FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-311659-
/O.EXT.KOTX.FL.W.0005.110331T0517Z-110401T0137Z/
/PLOI1.1.ER.110331T0517Z.110331T0600Z.110331T1337Z.NO/
959 PM PDT WED MAR 30 2011

THE FLOOD WARNING CONTINUES FOR 
  THE PALOUSE RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING
* AT  9:45 PM WED THE STAGE WAS...14.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY 11 PM AND 
  CONTINUE TO RISE TO JUST OVER 15.1 FEET THROUGH THURSDAY MORNING. 
  THE RIVER SHOULD FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND 
  PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK 
  IN PALOUSE.

$$

IDC009-311659-
/O.EXT.KOTX.FL.W.0006.110401T0923Z-000000T0000Z/
/SJMI1.1.ER.110401T0923Z.110408T0600Z.000000T0000Z.NO/
959 PM PDT WED MAR 30 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ST JOE RIVER AT ST MARIES
* UNTIL FURTHER NOTICE
* AT  9:00 PM WED THE STAGE WAS...28.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 32.5 FEET.
* FORECAST...THE RIVER HAS BEGUN TO RISE RAPIDLY SINCE NOON WEDNESDAY.
  IT WILL CONTINUE TO RISE RAPIDLY OVERNIGHT AND THROUGH THE DAY ON
  THURSDAY. IT IS EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY 
  MORNING AND CREST NEAR 33.9 FEET FRIDAY AFTERNOON.
* AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE 
  ST JOE VALLEY.

$$
285 
WGUS86 KOTX 311311
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
611 AM PDT THU MAR 31 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO..
  ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY

ADDITIONAL MODERATE TO HEAVY RAIN COMBINED WITH SNOW MELT FROM VERY
HIGH SNOW LEVELS WILL CAUSE RIVERS IN THE CENTRAL PANHANDLE OF
IDAHO AND WASHINGTON PALOUSE TO RISE AND RUN HIGH THROUGH FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC009-010111-
/O.CON.KOTX.FL.W.0006.110401T0923Z-000000T0000Z/
/SJMI1.1.ER.110401T0923Z.110408T0600Z.000000T0000Z.NO/
611 AM PDT THU MAR 31 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ST JOE RIVER AT ST MARIES
* UNTIL FURTHER NOTICE
* AT  5:00 AM THU THE STAGE WAS...28.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 32.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TODAY ACHIEVING FLOOD 
  STAGE BY LATE TONIGHT AND CONTINUE TO RISE TO NEAR 33.9 FEET BY 
  FRIDAY AFTERNOON.
* AT 32.5 FEET...MINOR FLOODING IS POSSIBLE IN LOW LYING AREAS OF THE 
  ST JOE VALLEY.

$$

IDC057-WAC075-311341-
/O.CAN.KOTX.FL.W.0005.000000T0000Z-110401T0137Z/
/PLOI1.1.ER.110331T1130Z.000000T0000Z.110331T1203Z.NO/
611 AM PDT THU MAR 31 2011

FORECAST INFORMATION FOR
  PALOUSE RIVER NEAR, POTLATCH.
* AT  5:45 AM THU THE STAGE WAS...14.9 FEET. 
* THE RIVER HAS CRESTED AND IS DROPPING BELOW FLOOD STAGE THIS MORNING.
  THE RIVER IS EXPECTED TO CONTINUE TO RECEDE THROUGH TODAY.  
* FLOOD STAGE IS 15.0 FEET.
* AT 15.0 FEET...FLOODING OF LOW LYING AREAS BETWEEN POTLATCH, ID AND 
  PALOUSE, WA IS LIKELY. THIS INCLUDES THE LIONS CLUB COMMUNITY PARK 
  IN PALOUSE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 4:30 AM PDT, 6 hours 31 minutes earlier.

Area forecast discussion, Mar 30, 4:30 AM PDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
430 AM PDT WED MAR 30 2011

.SYNOPSIS...
WINDY CONDITIONS WILL DEVELOP TODAY AFTER A ROUND OF RAIN IN THE
MORNING. THE UNSETTLED...WINDY AND AND OCCASIONALLY SHOWERY
REGIME WILL CONTINUE THROUGH THURSDAY...WITH A BREAK PERIOD ON
FRIDAY. A NEW STORM SYSTEM WILL BRING MOUNTAIN SNOW AND VALLEY
RAIN ON SATURDAY...WITH UNSETTLED CONDITIONS REMAINING TROUGH
THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
TODAY THROUGH THURSDAY....SATELLITE REVEALS A FLAT AND VERY MOIST
ZONAL FLOW REGIME DESCENDING INTO THE REGION THIS MORNING. A WARM
FRONT IS PASSING THROUGH THE FORECAST AREA THIS MORNING WITH
STRATIFORM RAIN OVER THE EASTERN THIRD OF THE FORECAST AREA...AND
A WELL DEFINED RAIN SHADOW FEATURE EVIDENT ON RADAR...INDICATIVE
OF FAST WESTERLY FLOW IN THE MID LEVELS.

LATEST MODELS ARE IN RELATIVELY GOOD AGREEMENT IN FORECASTING A
RELATIVELY STATIC FAST WESTERLY FLOW REGIME ACROSS THE
FORECAST AREA TODAY THROUGH THURSDAY. A STRONG...LONG...AND WELL
DIRECTED FETCH OF SUBTROPICAL MOISTURE WILL CONTINUE TO FETCH INTO
THE REGION...BOBBLING A BIT NORTH OF THE FORECAST AREA TODAY AS
THE MAIN WARM FRONT FEATURE MOVES OUT OF THE FORECAST AREA TO THE
NORTHEAST THIS MORNING. THIS WILL LEAD TO A DECREASE IN RAIN THIS
MORNING OVER THE EASTERN BASIN...BUT MAINTAIN DENSE SHOWER
ACTIVITY ACROSS THE CASCADE CREST AND THE IDAHO PANHANDLE
MOUNTAINS. THE WARM FRONT IS EFFECTIVELY LOFTING FREEZING LEVELS
UP INTO THE 5000 FOOT RANGE THIS MORNING...WHERE IT WILL REMAIN
FOR THE NEXT 48 HOURS AT LEAST. THUS...SNOW ACCUMULATIONS SHOULD
BE CONFINED ONLY ON THE HIGHER PEAKS AND RIDGES...WITH MAYBE SOME
SLUSH ON THE HIGHER PASSES...WITH ALL RAIN BELOW 4000 FEET OR SO.

AS THE RAIN DECREASES OVER THE BASIN TODAY...WIND WILL BECOME THE
DOMINANT HARASSING WEATHER ELEMENT. THERE ARE TWO ISSUES IN
PLAY...ONE IS A RELATIVELY WEAK SURFACE LOW PRESSURE SCOOTING
ACROSS SOUTHERN CANADA AND DEEPENING IN THE LEE OF THE ROCKIES
THIS AFTERNOON...WHICH WILL PROMOTE A TIGHTENING SOUTHWESTERLY
GRADIENT ACROSS THE FORECAST AREA. THIS GRADIENT WILL BE
MODERATELY STRONG AND ENOUGH TO PROMOTE SUSTAINED WINDS INT HE 20
TO 30 MPH RANGE ESPECIALLY OVER THE EXPOSED TERRAIN...BUT THE MAIN
ISSUE WILL BE THE GUST POTENTIAL THIS AFTERNOON AND EVENING AS
VERY SWIFT WINDS JUST ABOVE THE BOUNDARY LAYER BEGIN TO RANDOMLY
TRANSLATE TO THE SURFACE DURING AFTERNOON MIXING. A POTENTIALLY
GREATER THREAT WILL BE STRONG WINDS RIPPING ACROSS THE CASCADE
CREST DOWN SLOPING INTO THE DEEP BASIN TODAY. THUS THERE ARE TWO
DISTINCT WIND THREAT REGIMES TO DEAL WITH. THE FIRST...ACROSS THE
EASTERN BASIN INCLUDING THE L-C VALLEY AND CAMAS PRAIRIE WILL BE
SUSTAINED 20 TO 30 MPH SOUTHWEST WINDS WITH GUSTS TO 40 OR 50
MPH...MOST COMMON ON THE MORE EXPOSED TERRAIN AND HIGHER BENCHES
AROUND THE REGION SUCH AS THE WEST PLAINS...ALPOWA SUMMIT AREA AND
THE PALOUSE. THERE IS HIGH CONFIDENCE THAT THE CURRENT WIND
ADVISORIES WILL ADEQUATELY COVER THIS POTENTIAL.

THE SECOND REGIME WILL BE THE DOWNSLOPE THREAT IN THE DEEP BASIN
FROM MOSES LAKE TO LEAVENWORTH. SUSTAINED WINDS WILL BE
SIMILAR...BUT THERE IS A THREAT OF VERY STRONG GUSTS RANDOMLY
STRIKING THE SURFACE MAINLY IN THE VANTAGE-DESERT AIRE AREAS AND
THE HIGHER BENCHES AROUND WENATCHEE. SUBSEQUENT SHIFTS WILL NEED
TO CAREFULLY MONITOR THIS POTENTIAL...IF THESE FREAK GUSTS BECOME
FREQUENT OR DENSE...THEN THE CURRENT ADVISORY MAY NEED TO BE
UPGRADED TO A HIGH WIND WARNING.

THE VERY WELL MIXED REGIME WILL LEAD TO VERY MILD HIGH
TEMPERATURES TODAY...ALTHOUGH FORECAST HIGHS FOR ANY LOCATION ARE
BALLPARK ESTIMATES BASED ON ADIABATIC COMPRESSIONAL WARMING OF
850 MB TEMPERATURES BROUGHT DOWN TO THE SURFACE...AND MAY NOT BE
ACHIEVED ON A WIDESPREAD BASIS GIVEN THE RANDOM MOMENTUM MIXING
REGIME.

TONIGHT A PARTIAL DE-COUPLING IS EXPECTED...ENOUGH TO MINIMIZE
THE STRONG GUST POTENTIAL BUT NOT A GENERAL BREEZY GRADIENT WIND
WHICH WILL KEEP OVERNIGHT LOWS ELEVATED AND ON THE MILD SIDE.
MEANWHILE THE MOIST ZONAL FLOW WILL MAINTAIN DENSE SHOWERS IN THE
MOUNTAINS OVERNIGHT.

ON THURSDAY LITTLE CHANGE TO THE PATTERN IS EXPECTED...EXCEPT THE
DEEP PACIFIC MOISTURE FETCH WILL MORE DIRECTLY HOSE THE
REGION...LEADING TO THE LIKELIHOOD OF THE MOUNTAIN SHOWERS OVER
THE PANHANDLE BACK-FILLING INTO THE EASTERN BASIN FOR A GENERAL
INCREASE IN RAIN CHANCES EAST OF A LINE FROM OMAK TO WALLA WALLA.
WINDS WILL CONTINUE TO BE BREEZY AND GUSTY ON THURSDAY. /FUGAZZI

THURSDAY NIGHT THROUGH TUESDAY...THE JET STREAM REMAINS ANCHORED
NEAR THE CANADIAN BORDER...CONTINUING TO STEER SYSTEMS ACROSS THE
INLAND NORTHWEST. THERE REMAINS A FAIR AMOUNT OF MODEL SPREAD WITH
REGARD TO THE TIMING OF THESE SYSTEMS...WHICH IS NOT TOO SURPRISING
AS IT IS OFTEN DIFFICULT IN THE FAST WESTERLY FLOW. THE FORECAST
LEANS TOWARD THE GFS WHICH HAS A MORE RUN-TO-RUN CONSISTENCY AND
SOME SUPPORT FROM THE NAM...AT LEAST EARLY ON. IN ADDITION...THROUGH
THIS PERIOD THE WESTERLY FLOW WILL KEEP PRECIPITATION CHANCES
LOWER IN THE LEE OF THE CASCADES/DEEPER BASIN AND SECONDARILY OVER
L-C VALLEY DUE TO SOME DOWN SLOPING.

ON THURSDAY NIGHT INTO FRIDAY A COLD FRONT DROPS TOWARD THE OR/WA
BORDER AND STALLS...WHILE SOME DRIER AIR FILTERS IN. THIS WILL
PUSH THE PRIMARY PRECIPITATION CHANCES TO THE EASTERN
MOUNTAINS...FAR SOUTHEAST ZONES AND BACKED AGAINST THE CASCADE
CREST.  SNOW LEVELS LOWER INTO FRIDAY MORNING. SOME DISAGREEMENT
EXISTS OVER HOW MUCH THEY WILL FALL. THE FORECAST LEANS TO THE
GFS. THIS MEANS SNOW LEVELS AVERAGING BETWEEN 2-4KFT...WITH THE
LOWEST TOWARD THE NORTH/NORTHWEST CWA. BREEZY TO LOCALLY WINDY
CONDITIONS WILL CONTINUE THURSDAY EVENING...BEFORE GRADIENTS
SLACKEN AND MIXING ABATES GOING INTO THE OVERNIGHT AND
FRIDAY...AND WINDS BECOME LIGHTER.

FROM FRIDAY NIGHT THROUGH SUNDAY THE NEXT SYSTEM MAKES ITS WAY
THROUGH THE REGION. AS INDICATED EARLIER THERE IS MODEL SPREAD
WITH REGARD TO THE TIMING AND RUN-TO-RUN CONSISTENCY HAS BEEN FAIR
TO POOR...ESPECIALLY WITH THE ECMWF. THE EVOLUTION OF THIS SYSTEM
WILL BE FINE-TUNED AS MORE INFORMATION COMES IN. LOOSE AGREEMENT
HOWEVER SHOWS A WARM FRONT...WITH DEEPENING MOISTURE AND
ISENTROPIC LIFT INCREASING PRECIPITATION CHANCES ACROSS THE REGION
FRIDAY NIGHT. THE TRAILING COLD FRONT OCCLUDES AND COMES THROUGH
SOMETIME BETWEEN EARLY MORNING AND EARLY AFTERNOON SATURDAY...WITH
A SECONDARY SURFACE LOW DEVELOPING ALONG IT AND AN INVERTED
SURFACE TROUGH NOSING INTO THE EASTERN THIRD OF WA/NRN ID. THESE
LATTER FEATURES WILL PROVIDE AN ADDITIONAL FOCUS FOR PRECIPITATION
DEVELOPMENT THROUGH SATURDAY...WITH THE THREAT SHIFTING TOWARD THE
NORTHEAST WA AND IDAHO MOUNTAIN ZONES BY LATE AFTERNOON INTO
SATURDAY NIGHT. THE PRECIPITATION RISK WILL FURTHER DECLINE GOING
INTO SUNDAY AS THE SYSTEM BEGINS TO MOVE EAST AND SHORT-WAVE
RIDGING COME IN.

AVERAGE SNOW LEVELS WILL BE BETWEEN 2-4KFT OVER THE NORTHWEST
TWO-THIRDS OF THE CWA AND BETWEEN 4-6KFT OVER THE SOUTHEAST CWA
THROUGH SATURDAY...BEFORE FALLING TO BETWEEN 1-3KFT
OVERNIGHT...AND RECOVERING TO BETWEEN 3-4KFT SUNDAY AFTERNOON.
THIS WILL SUPPORT PRIMARILY VALLEY RAIN AND MOUNTAIN SNOW (THOUGH
SOME MIX IS POSSIBLE CLOSER TO THE CASCADES) THROUGH SATURDAY.
THIS WILL CHANGE TO A POSSIBLE RAIN/SNOW MIX OR SNOW IN THE
EASTERN VALLEYS SATURDAY NIGHT AND SUNDAY...THOUGH ACCUMULATIONS
IF ANY LOOK MINOR.

ALONG WITH THE PRECIPITATION THREAT ON SATURDAY...BREEZY
CONDITIONS ARE EXPECTED. AT THIS TIME WINDS ARE PROJECTED TO BE
REMAIN BELOW ADVISORY LEVELS. HOWEVER WE WILL HAVE TO MONITOR
AREAS FROM THE LEE OF THE CASCADES...NEAR WENATCHEE INTO THE
DEEPER BASIN WHICH WILL BE MORE MARGINAL.

BETWEEN MONDAY AND TUESDAY THE NEXT SYSTEM MOVES DOWN THE PACIFIC
COAST. AT THIS TIME MOST GUIDANCE SHOWS THE LEADING WARM FRONT AND
OVERRUNNING PRECIPITATION THREAT SLIPPING IN FROM THE WEST AND
NORTHWEST LATE MONDAY AFTERNOON TO MONDAY NIGHT. THE TRAILING COLD
FRONT SLIDES BY EARLY TO MIDDAY TUESDAY...SHIFTING THE PRECIPITATION
FOCUS AGAIN TOWARD THE PANHANDLE AND FAR SOUTHEAST CWA. AT THIS
TIME MEAN SNOW LEVELS LAY BETWEEN 4-5KFT ON MONDAY...RAISING TO
BETWEEN 5-6KFT OVER THE DEEPER BASIN/SOUTHEAST CWA AHEAD OF THE
COLD FRONT MONDAY NIGHT AND TUESDAY...BEFORE DROPPING AGAIN TO
BETWEEN 1-3KFT TUESDAY NIGHT (INTO WEDNESDAY MORNING). THE DETAILS
OF THIS SYSTEM...LIKE THE PREVIOUS...WILL CONTINUE TO BE FINE-TUNED
AS MODELS COME INTO BETTER AGREEMENT. /JCOTE

&&

.AVIATION...
12Z TAFS...AN ILL DEFINED WARM FRONT...MAINLY IN THE MID LEVELS...IS
MOVING NORTHEAST THROUGH THE REGION THIS MORNING. A VERY MOIST
PACIFIC FETCH IS ENHANCING INTO WIDESPREAD RAIN EAST OF A LINE
FROM KOMK TO KLWS. MVFR CEILINGS WILL BE COMMON DURING THIS
STRATIFORM EVENT OVER THE EASTERN TAF SITES...WITH OCCASIONAL IFR
CEILINGS POSSIBLE AT KGEG AND KPUW THROUGH 18Z. THIS PRECIPITATION
WILL GRADUALLY MOVE OUT OF THE BASIN BY 18Z...REPLACED BY A MOIST
ZONAL FLOW WHICH WILL MAINTAIN DENSE RAIN AND HIGH MOUNTAIN SNOW
SHOWERS NEAR THE CASCADE CREST AND THE MOUNTAINS OF THE IDAHO
PANHANDLE...WITH SCATTERED SHOWERS OVER THE EASTERN BASIN
DECREASING IN DENSITY TO ISOLATED IN THE DEEP COLUMBIA BASIN NEAR
THE CASCADES.

A MODERATELY STRONG PRESSURE GRADIENT AND VERY STRONG MID LEVEL
FLOW ACROSS THE REGION WILL PROMOTE VERY WINDY AND GUSTY
CONDITIONS AT ALL TAF SITES THIS AFTERNOON AND EARLY
EVENING...WITH THE POTENTIAL FOR STRONG WESTERLY GUSTS LASTING
WELL INTO TONIGHT AT THE KEAT TAF SITE AS DOWNSLOPE FLOW OFF THE
CASCADES CONTINUES.

MOST TAF SITES WILL AT LEAST PARTIALLY DE-COUPLE
TONIGHT...POSSIBLY LEADING TO LLWS BY THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        58  45  60  39  55  39 /  60  10  40  20  10  40
COEUR D'ALENE  55  44  57  38  55  37 /  90  20  50  30  10  50
PULLMAN        56  46  58  40  56  38 /  80  30  60  50  20  50
LEWISTON       63  47  65  44  64  42 /  80  20  30  50  10  40
COLVILLE       57  41  60  37  58  39 /  70  10  40  20  20  40
SANDPOINT      50  43  53  37  51  38 /  90  30  50  40  30  50
KELLOGG        50  42  51  38  51  36 /  90  70  70  70  40  50
MOSES LAKE     68  45  66  41  62  40 /  20   0  10   0   0  20
WENATCHEE      67  45  62  41  60  39 /  20  10  10   0   0  10
OMAK           64  40  63  38  59  38 /  20  10  10   0   0  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     COEUR D'ALENE AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ
     PERCE COUNTIES...LEWISTON AREA.

WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     EAST SLOPES NORTHERN CASCADES...LOWER GARFIELD AND ASOTIN
     COUNTIES...MOSES LAKE AREA...SPOKANE AREA...UPPER COLUMBIA
     BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU...WENATCHEE
     AREA.

&&
Hazardous weather outlook, Mar 30, 5:51 AM PDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
551 AM PDT WED MAR 30 2011

IDZ001-004-WAZ037-038-043-311315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
551 AM PDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ002-003-026-027-WAZ031>036-041-042-044-311315-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
551 AM PDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL IMPACT MUCH OF EASTERN WASHINGTON AND
PORTIONS OF THE IDAHO PANHANDLE TODAY. WIDESPREAD WIND SPEEDS OF
20 TO 30 MPH ARE EXPECTED WITH GUSTS TO 50 MPH OVER MOST OF THE
COLUMBIA BASIN...THE PALOUSE...AND SPOKANE COEUR D'ALENE AREA.
LOCALLY STRONGER WINDS ARE POSSIBLE NEAR THE CASCADES...INCLUDING
THE WENATCHEE AREA...WATERVILLE PLATEAU...AND SURROUNDING WEST
FACING RIDGES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:01 AM PDTRiver Flood WarningOTXBenewah7 days
Mar 30, 1:30 PM PDTAreal Flood AdvisoryOTXBenewah, Kootenai, Latah, Shoshone33 hr

Nearby

River Flood Warnings in Washington, 2011River Flood Warnings in Idaho, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.